MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE RP PS ARTIC SURF SZ3; TIBIAL INSERT TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE RP PS ARTIC SURF SZ3; TIBIAL INSERT TRIALS
Catalog Number 254500543
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine maintenance of checking instrument trays in office setting, the sz 3 articulating surface condyle broke off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: no hospital was involved.These were found in a field sales office.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that during routine maintenance of checking instrument trays in office setting.Pinnacle cup handle, the end broke off and is lost.Hudson adaptor, the end pieces broke off and will no longer connect to attachments, pieces are lost.Sz 3 articulating surface, condyle broke off.Gelpi retractor, spring is loose causing it not to operate properly.Sz 6 actis broach will not fit on broach handle correctly, possible bent trunnion.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the attune rp ps artic surf sz3 has one of the post broken.Reported condition can be confirmed.Additionally the spring is missing.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.A functional test was unable to be performed since it was not applicable to the complaint condition.A dimensional inspection was not performed as it is not applicable to the complaint condition.Investigation findings confirmed the observed condition of the attune rp ps artic surf sz3 would contribute to the device issue.Based on the investigation findings, potential cause can be traced to unintended use error caused or contributed to event, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE RP PS ARTIC SURF SZ3
Common Device Name
TIBIAL INSERT TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19613406
Report Number1818910-2024-13927
Device Sequence Number20338029
Product Code HWT
UDI-Device Identifier10603295132837
UDI-Public(01)10603295132837(10)MVMDTR900
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500543
Device Lot NumberMVMDTR900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/02/2024
07/16/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/03/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown